Post # 1
About a year ago, I needed to use the morning after pill (MAP). (The experience was fine, but I wish I had an accurate concept of how tired that thing will make you as a side effect)
The next month, no period came. I tested, and tested, and guess what else I did? If you guessed “Peed on a stick”, you are correct. All came out negative, so I dismissed it as one of the side effects indicated on the packaging. The only thing was, I kept missing periods for maybe 3 or 4 months after that, but they resumed again maybe around the 5th month after having taken the MAP.
Before, I used to get obnoxiously painful cramps, and my period was rather heavy the first 3 days. I’d bleed for 6 days total. That was before the time I took the MAP. Now, (since my cycle has corrected itself) my periods come to me cramp-free, and are waaaay lighter, and last maybe 4 days. It’s fortunate for me, because cramps were so burdensome, even with advil in tow. It’s just a little weird to me, because I’ve spent more than a decade with my period behaving a certain way, and now it’s like a ninja.
Does anyone else have a similar experience, or am I just odd?
Post # 3
I think any time you add hormones to your body you are bound to find side affects. This is a little out of the norm, but I can see a doctor telling you it’s fine if you’ve never used hormonal birth control before. A lot of women go on hormonal birth control to reduce the side effects of PMS (ie: heavy bleeding, cramping, etc.). What is curious about this though is that it usually takes around 1-3 months before your body has built up enough hormones to make a change in the side effects of your menstral cycle after taking hormonal birth control.
Have you spoken to a doctor about this? I don’t think it’s anything to be too concerned about, but it never hurts to speak to a professional. Your doctor would know best.
Other things to keep in mind are the fact that your menstration can tend to weaken the more you exercise. This happens a lot in female runners to the point that some even stop producing a period for months or years. Diet can also be a contributing factor, as well as age, medications you are taking, iron levels, etc.
If you continue to notice a change I would bring it up with your doctor. At the very least mention it at your next pap test.
Post # 4
@west.coast.blonde: It might be due to weight loss– I’ve lost maybe 20 lbs in trying to establish an overall lifestyle change. I’ve never really used hormonal birth control methods because I’m not too fond of putting things in my body that don’t typically belong, but we had an “oops” moment where the morning after pill was in our best interest. That was the first of it, and the last of it, but I did lose weight.
I have a visit with the doc in my future, so it won’t hurt to bring it up. But I kind of hope the periods stay lighter and cramp free. 🙂
Post # 5
@StuporDuck: 20 lbs is a lot of weight to loose! I’m betting that is exactly the reason. Good for you 🙂 Definitely bring it up next time, but as long as nothing else is unusual I would say it all sounds pretty normal. Usually it’s more cramping and a heavier period to be worried about, but you are the opposite. Depending on how fast you lost the weight it totally makes sense. You might also be drinking more water too? A hydrated body cramps less anywhere, so that could be a contributing factor.